Muscle spasm after injection

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Muscle spasm after injection

Postby hijeenie » Wed Jul 25, 2012 8:10 pm

This is month 2 of my husband taking Copaxone. Tonight when I injected in his arm he had muscle spasms for about 5 minutes after. Has anyone else had this?We use the autoinjector and set it according to the Shared Solutions nurse. Also, his left leg has gotten swollen, red and warm in the injection site. This happened the first week in his right leg too and the MD put him on an antibiotic because the redness and heat was spreading. What's up? Any suggestions?
hijeenie
Getting to Know You...
 
Posts: 15
Joined: Wed May 02, 2012 4:15 pm

Advertisement

Re: Muscle spasm after injection

Postby sorshya » Sun Dec 23, 2012 1:35 pm

I know that I have hit the muscle a couple times during injection and it causes spasm and a very painful charlie horse. I've noticed that the autoinjector settings don't always work for the entire area - legs mostly for me. Sometimes I'll pinch very softly if it feels like I'm going to hit the muscle - it sounds to me like it was too deep. I've only been on it for a few weeks and my nurse was great and made me very aware of the "learning curve" and encouraged me to adjust as needed. Hitting a muscle is a very painful lesson in my experience....
-Samantha
"Whether you think you can or you think you can't you're right"
~Henry Ford
sorshya
Newbie
 
Posts: 9
Joined: Sun Dec 02, 2012 4:50 pm

Re: Muscle spasm after injection

Postby sophie447 » Sat Dec 29, 2012 6:55 am

I am no expert as I have only been on Copaxone for 5 months, but I also think you might have hit the muscle. That hapenned to me on my very first injection and strangely, the SS nurse would not say that is what might have hapenned. I ended up not liking the auto-injector and I now do manual. That way I am sure I don't go into the muscle by really pinching away the skin and fat.

Manual does take some getting used to, but it does become as easy as the auto-injector. It also gives you full control of how fast the liquids gets injected, it prevents me from getting bruises.

I would not hesitate to talk to Shared Solutions about the problem and if you would like to try manual injection, ask for a new visit from the nurse.

I hope that helps.
sophie447
Family Member
 
Posts: 47
Joined: Fri Aug 03, 2012 7:09 am

Re: Muscle spasm after injection

Postby Jimpsull » Sat Jun 22, 2013 6:06 pm

I've been on copaxone over 10 years. I've had the muscle spasms, especially in my arms. Guess I never thought it was a big deal. It goes away. I don't particularly like the arms, but I left them in the rotation. I don't use the autojector.
Jimpsull
Family Member
 
Posts: 65
Joined: Thu May 16, 2013 8:49 pm

Re: Muscle spasm after injection

Postby Jimpsull » Sat Jun 22, 2013 9:42 pm

I do like the arms. I don't like injecting them.
Jimpsull
Family Member
 
Posts: 65
Joined: Thu May 16, 2013 8:49 pm

Re: Muscle spasm after injection

Postby mmpetunia » Mon Jul 29, 2013 6:47 pm

i've also experienced this from injecting too deeply. the auto injector is really terrible. i bruised like crazy from that thing and no setting seemed to change that. i looked beat up all the time until i started injecting manually. i like that much better although it is pretty hard to get used to willfully sticking a needle into your body. BUT since you can control how fast you do the shot you can take it really slow which means virtually no bruising and very minimal pain. also its much eaiser to control the depth too.
Dx: 9/8/11 RRMS
Gluten and dairy free diet
copaxone x3: let's hope the third time is the charm!
http://mylaceybrain.wordpress.com
mmpetunia
Family Member
 
Posts: 99
Joined: Fri Dec 21, 2012 2:21 pm
Location: SF


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users